# SDR CA981214001

- Difficulty date: November 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540F2BD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Shaft
- Part number: 4091709001
- Condition: Cracked
- Location: Turbocharger
- Component: Garrtt
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

(CAN) THE SHAFT JOINING THE TWO IMPELLERS IN THE TURBOCHARGER WAS FOUND CRACKED.  THIS ALLOWED THE EXHAUST SIDE IMPELLER TO SEPARATE FROM THE SHAFT.  THE INTAKE IMPELLER STAYED IN PLACE, BUT DUE TO IMBALANCE, SUSTAINED SOME BLADE DAMAGE.
